MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1097/jcp.0000000000002160

Медицинская библиотека · Journal of clinical psychopharmacology · 2026

Risperidone-Induced Priapism: A Systematic Review of Risk Factors, Comprehensive Assessment, and Management Recommendations.

Owusu-Antwi Philipa, Muhialdain Muhialdain, Atodaria Priya, Appiah-Kubi Edmund, Shah Zainab, Garcia Elpidio, Drits Elina

СтатьяСистематический обзорПеревод в очереди

Аннотация

BACKGROUND

Risperidone, a second-generation antipsychotic with strong alpha-1 adrenergic receptor affinity, has been associated with priapism, a rare but serious urological emergency. This adverse effect remains underrecognized in psychiatric settings. We synthesized published reports on risperidone-induced priapism, summarized clinical characteristics, and highlighted preventive and management strategies.

METHODS

A systematic literature search was conducted across PubMed, EMBASE, Scopus, Medline, PubMed Central, Google Scholar, PsyArXiv, and PsycINFO from 1957 to 2024 using combinations of "risperidone," "risperdal," and "priapism." Eligible studies included those describing priapism following risperidone exposure. Non-human studies, reviews, editorials, and articles without full-text access were excluded. Reviewers independently screened articles and assessed their quality using the Joanna Briggs Institute appraisal tool; resolved discrepancies by a third investigator.

RESULTS

From 987 screened records, 58 studies were included. Priapism occurred across all age groups and at a wide range of doses. Episodes were reported during both treatment initiation and maintenance. Risk factors included sickle cell disease, G6PD deficiency, cocaine or alcohol use, and prior prolonged erection. Management involved conservative measures, aspiration, intracavernosal sympathomimetics, and surgical shunting. Rechallenge frequently resulted in recurrence, whereas switching to agents with lower alpha-1 affinity, such as olanzapine or amisulpride, was typically effective.

CONCLUSIONS

Risperidone-induced priapism can occur irrespective of dose or treatment duration, causing serious complications if unrecognized. This review highlights the importance of comprehensive evaluation before risperidone initiation, early identification, appropriate management, and clinician awareness of preventable adverse effects.

Для цитирования: Owusu-Antwi Philipa, Muhialdain Muhialdain, Atodaria Priya, Appiah-Kubi Edmund, Shah Zainab, Garcia Elpidio, Drits Elina. Risperidone-Induced Priapism: A Systematic Review of Risk Factors, Comprehensive Assessment, and Management Recommendations.. Journal of clinical psychopharmacology. 2026. DOI: 10.1097/jcp.0000000000002160.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.